Amitriptyline for Fibromyalgia : I have... - Pain Concern

Pain Concern
28,337 members9,636 posts

Amitriptyline for Fibromyalgia

Mushroom02
Mushroom02

I have recently been diagnosed with Fibromyalgia and my GP prescribed me with Amitriptyline, of which I took one dose at night and the next morning I woke up feeling terrible; not able to get out of bed because I was extremely tired, my head and eyes hurt more than my migrains and glaucoma usually cause and I felt nauseated and dizzy. Is this a normal reaction to the medication or should I be concerned?

10 Replies
oldestnewest

Although a side effect,like you described, is fairly common with this type of medicine, if you get it after two of three days, and it is just as bad, please let your doctor know and he can, then, prescribe a similar, but alternative, drug. I couldn't take Amitriptyline, and was prescribed Nortriptyline instead, which gave me no side effects at all. Good luck and stay safe.

22buteo22
22buteo22
in reply to FRreedman

Hi there,

Yes, I too take one amitriptyline at night as it helps me sleep better. Stick with it and see if you gradually get used to it. I do hope it helps, but if not I'd definitely go back to your GP and see what else she can recommend.

All the best - Annie x

I take 2 at night but I have trouble sleeping anyway. I do not feel any worse than I did before I took them. It could be that they are not suitable for you but best to give it a try for a few more days unless you feel very ill?

BE wEll

Stick with it you will gradually get used to it.... or change to Nortriptyline. Similar med. But kinder!! I’ve been on it for years. Great for nerve pain.

It may be the dosage, I have been on 25mg for over ten years, as side effects are more than they are worth. Maybe you started with too high a dose and need to build up?

hi, what dose did your doctor start you on, I have taken amitriptyline for a few years. I started at 50 mg and I am now taking 30mg. I find if I take it around 7pm at night I am not as groggy in the morning. I also find if you get up when you wake up as long as it's a normal waking time for you, the tiredness eases quicker, but if you are tempted to lie in the tiredness can last much longer. give it a few weeks for your body to adjust but any worries speak to your doctor. take care x

What dose did you take? Too high a dose can cause the problems you describe. I have taken 10mg for years and find it helpful. You need to start low. At first the doctor gave me too high a dose and it made me feel like you did.

Karen

Hi. I also take it. I take 75mg=3 tablets. I've had no side effects. All I would say is give a little longer for your body to adjust to them. If no joy and still making you feel worse like someone else said there are alternatives to ammatriptaline. Hope you manage to get sorted.

Those symptoms are not normal. They are side effects. I’d be careful. If it keeps happening stop!

On what basis were you diagnosed with fibromyalgia? Do you have electrocuting burning pain? Nerve pain is very different than muscle pain. Was the Amytriptyline given to you for depression or nerve pain modulation?

I read there is new research showing that fibromyalgia may be due to an imbalance of your gut flora. Try to eat lean, green and maybe eating plain yogurt or kefir could help. Drink kombucha which is fermented. Pre and probiotics are important for gut health.

Amytriptyline is known to cause weight gain. Good luck.

Yes it is normal you will maybe feel like for a week or so have you been piscribed anything else?? As I also suffer with fibromalgiyaa hypermobilty every medication I try doesn't seem to help it's taken over my life does anyone else feel the same depressed and helpless

You may also like...